Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Cialis & HAART
Feb 28, 2008

After sharing that I have occasional challenges, my dr gave me samples of cialis, livitra and viagra and said to tell him which one I prefer. As I was leaving his office, he also checked and found some literature that claimed cialis has a higher risk of "side effects" for those on HAART. I tried the cialis and I suffered a very sudden increase in sensitivity to light and a significant loss in long-distance vision. I'd tried viagra and livitra in the past (and since) with no such side effect. The effect I suffer is similar to having your eyes open looking at a camera flash. I saught medical attention from a highly trained opthamologist who, after six visits and many tests has no conclusions other than that there is nothing like CMV or such. Have you seen this before?

Response from Dr. Young

Thanks for your post.

Some HIV drugs (mostly ritonavir) cause the levels of erectile dysfunction drugs to increase- this could have been the case with you and Cialis. One of the known side effects of Cialis is photosensitivity- hence it's possible that your side effects could have been due to the Cialis or the the result of unintended drug-drug interactions.

BY



Previous
dear doctor
Next
HIV for 20 years and current AIDS diagnosis...but recovering

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement